Facebook Pixel

Bleeding after ECP (Marvelon), could I still be pregnant?

By March 7, 2013 - 6:01am
Rate This

Good day EmpowHER,

I had sex with my bf last month from feb 6 to 8, and he refused to use condom but I was already on ocp (marvelon). The thing is we used withdrawal method and as far as he is concerned he did not cum inside me. Only I was not sure when we did it the last day (8th) cause I couldn't see it myself as he did it from behind and according to him, as soon as he was about to cum, he pulled out from my vagina and inserted it on my anus and cummed there instead.

After 2 days (10th), I couldn't stop worrying so I took morning after pill (marvelon). I have somehow managed to take the ecp within 72hrs. 7 days later I bled and it lasted for bout 3 days. Also, the reason I have decided to take ecp was because I have started my new pack of ocp later (more than 2 days or so).

Furthermore, 24 days after sex, I had myself tested for pregnancy using midstream hcg pt kit and turned out negative. According to the brand, the pt kit has sensitivity of 20mIU/ml. I am worried if I could still be pregnant. When should I redo the test (I'm very irregular)? Please guys shed some light on me. Thank you and anticipating!


Add a Comment3 Comments

EmpowHER Guest

Hi redgirl12,

Since you are irregular, a home pregnancy test might not be the best for you.  You might need to see your OBGYN and have blood work done instead.  



March 8, 2013 - 4:44am
EmpowHER Guest

Hi redgirl12,

Welcome to EmpowHER.  Anytime you have unprotected sex, weather he ejaculates inside or not.  Your chances for a pregnancy to occur are higher.  After taking an emergency pill, most women will experience changes on their next period.  Such as an earlier or later, heavier or lighter period.  You will need to wait until your period was originally due and retake a test or see your doctor to confirm if indeed you are pregnant.



March 7, 2013 - 7:13am
(reply to Anonymous)

Hi Daisy!

Im very irregular when it comes to my period. It may take 3 months or so for my period to come without any bleed-inducing drug whatsoever. Nowadays, my menstrual bleeding has been triggered by the contraceptive pill I was using since the last 4 months. However, this time I had to use ECP as a back up precautionary measure to avoid pregnancy. The question is (since Im very irregular), when can i retake the PT? Thanks for the quick reply!

March 7, 2013 - 7:29am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!